Kansas, 2014Heavy Snow and Winter Weather in Kansas, February 3 to 4, 2014
February 3 to 4, 2014 · NWS ICT · 26 events in 26 counties and zones
A strong upper level storm system approached the plains from the southwest during the day on February 3rd, 2014. By late evening, snow began to fall over extreme South Central Kansas.
Every event with a place to put it; 26 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 13
- Property damage
- $2.6 million
- Crop damage
- None recorded
- Events
- 26
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong upper level storm system approached the plains from the southwest during the day on February 3rd, 2014. By late evening, snow began to fall over extreme South Central Kansas. After midnight on February 4th, 2014, snow spread across South Central and Central Kansas, especially along a line from Hutchinson to Salina. By daybreak on February 4th, 2014, snow rates increased across South Central Kansas. Snow persisted throughout the day and into the evening hours resulting in snowfall totals up to nearly a foot in some locations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Feb 3, 4:03 AM CST, 21 minutes earlier.
Area forecast discussion, Feb 3, 4:03 AM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
403 AM CST MON FEB 3 2014
.SYNOPSIS...
ISSUED AT 403 AM CST MON FEB 3 2014
A BROAD TROUGH IS SITUATED ACROSS MUCH OF THE COUNTRY...WITH A
DEEP WAVE DIGGING OFF OF BAJA. THIS WAVE IS EXPECTED TO LIFT
NORTHWEST AND CAUSE THE WEATHER FOR TONIGHT THROUGH WEDNESDAY.
CURRENTLY WE ARE IN THE CALM BEFORE THE STORM WITH MORNING LOWS IN
THE SINGLE DIGITS AND TEENS AND SKIES MOSTLY CLEAR. WINDS ARE
LIGHT AS THE SURFACE HIGH MOVES ACROSS THE AREA BEFORE BECOMING
SOUTHERLY THIS MORNING.
BILLINGS WRIGHT
&&
.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 403 AM CST MON FEB 3 2014
THIS PERIOD IS THE ONE OF CONCERN WITH A SIGNIFICANT WINTER STORM
EXPECTED TO IMPACT THE REGION TONIGHT THROUGH TUESDAY BEFORE
EXITING THE AREA WEDNESDAY. THE GFS AND THE NAM CONTINUE TO SHOW A
PERIOD OF ENHANCED FRONTOGENESIS LATE THIS AFTERNOON OVER CENTRAL
KANSAS BEFORE THE LIFT ASSOCIATED WITH THE MAIN WAVE IMPACTS THE
AREA TONIGHT. HAVE REMOVED CHANCES BEFORE 00Z...BUT HAVE KEPT
CHANCES IN CENTRAL KANSAS FOR THE POSSIBILITY OF SNOW BEGINNING
EARLIER IN THAT REGION. ALL OF THE GUIDANCE CONTINUES TO BE IN
GOOD AGREEMENT SHOWING THE MAIN WAVE APPROACHING AND PRECIPITATION
BREAKING OUT BETWEEN 00Z-06Z FROM WEST TO EAST. WHILE THERE IS A
CONCERN FOR THE PRECIPITATION TO BEGIN AS LIGHT FREEZING DRIZZLE
OVER SOUTH CENTRAL KANSAS...THE SOUNDINGS MOISTEN VERY QUICKLY AND
HAVE ONLY SNOW FROM THE ONSET THROUGH THE EVENT. BY 06Z TUESDAY
THE LIFT IN THE DENDRITIC IS MAXIMIZED ACROSS SOUTH CENTRAL
KANSAS...THIS CONTINUES THROUGH THE MORNING AND EARLY AFTERNOON
HOURS. EXPECTING SNOW TO BE MODERATE TO HEAVY AT TIMES. EVENTUALLY
THIS SHIFTS NORTH AND EASTWARD...BUT THE AMOUNT OF TIME THIS
PERSISTS...FURTHER ENFORCES THE HIGHER SNOWFALL TOTALS. THE
SNOWFALL FORECAST IS VERY SIMILAR TO THE AFTERNOON FORECAST WITH
TOTALS OVER 6 INCHES ACROSS MUCH OF THE AREA. THE CONSISTENCY IN
THE FORECAST FOR THE PAST FEW DAYS AND MOST RECENT GUIDANCE HAS
GIVEN ENOUGH CONFIDENCE TO UPGRADE THE WATCH TO A WARNING FOR MUCH
OF THE AREA. CONFIDENCE WITH OVER 6 INCHES OF SNOW ACROSS
SOUTHEAST KANSAS IS LOWER...ALTHOUGH THERE ARE SOME PERIODS OF
TIME WHERE LIFT IS MAXIMIZED OVER THAT REGION AND HIGHER SNOWFALL
TOTALS COULD BE SEEN. BECAUSE OF THE LOWER CONFIDENCE IN THE 6
PLUS INCH WARNING CRITERIA...BUT THE CONFIDENCE IN 3 TO 6 INCHES
HAVE GONE WITH AN ADVISORY ACROSS MUCH OF SOUTHEAST KANSAS. THIS
WILL ALLOW LATER SHIFTS TO UPGRADE IF NEEDED. WINDS WILL INCREASE
DURING THE EVENT...WHICH WILL CAUSE BLOWING AND DRIFTING TO BE A
CONCERN LATE TUESDAY AND OVERNIGHT WEDNESDAY.
SNOW WILL COME TO AN END OVERNIGHT TUESDAY/EARLY WEDNESDAY FROM WEST TO
EAST. TEMPS WILL NOT MAKE MUCH OF AN UPWARD TICK...AND THE
COMBINATION OF THE FRESH SNOW COVER...THE COLD AIR INFILTRATING IN
TO THE AREA AND THE STOUT NORTHERLY WINDS WILL CAUSE WIND CHILL
TEMPERATURES TO BE WELL BELOW ZERO WITH MUCH OF CENTRAL KANSAS
SEEING VALUES BETWEEN 15 TO 20 DEGREES BELOW ZERO.
BILLINGS WRIGHT
.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 403 AM CST MON FEB 3 2014
AFTER A BRIEF REPRIEVE OF SNOW ON WEDNESDAY...ANOTHER BRIEF AND
LIGHT ACCUMULATING SNOW EVENT IS EXPECTED TO IMPACT THE AREA
THURSDAY AND THURSDAY NIGHT. A WEAK PULSE IS MOVING ACROSS THE
SOUTHERN PLAINS. THIS WILL RESULT IN A PERIOD OF LIGHT SNOW
POSSIBLE THROUGH THURSDAY INTO THURSDAY NIGHT. LIGHT ACCUMULATION
IS POSSIBLE WITH AN INCH OR TWO EXPECTED AT THIS TIME. THIS IS NOT
EXPECTED TO BE A SIGNIFICANT EVENT.
THE NEXT WAVE HOWEVER...IS A DIFFERENT STORY. THE MEDIUM RANGE
GUIDANCE HAS VEERED SOME WITH SLIGHTLY DIFFERENT TIMING AND
SOLUTIONS. THE ECMWF HAS A TWO PRONGED EFFECT WITH A PIECE OF
ENERGY LIFTING OUT AHEAD OF THE MAIN TROUGH CAUSING ANOTHER ROUND
OF SNOW FRIDAY AFTERNOON INTO FRIDAY EVENING WITH THE MAIN WAVE
EJECTING SATURDAY AND SNOW AGAIN RAMPING UP DURING THAT TIME
PERIOD. THE GFS DOES NOT HAVE THE FIRST FEATURE...BUT THE TIMING
OF THE SECOND MAIN WAVE IS VERY SIMILAR TO THE ECMWF. THE TRACKS
CONTINUE TO DROP A BIT TO THE SOUTH...BUT SOUTHERN KANSAS COULD
AGAIN HAVE A GOOD CHANCE AT MODERATE SNOW TOTALS BEGINNING
SATURDAY AND ENDING SATURDAY NIGHT. WITH THE SLIGHT CHANGES TO THE
TRACK AND TIMING...WILL NEED TO WATCH TO SEE HOW THIS EVENTUALLY
PANS OUT.
THE OTHER MAIN CONCERN OF THE EXTENDED IS THE EXTREME COLD.
HIGHS WILL STRUGGLE TO GET OUT OF THE TEENS TO LOW 20S FOR MUCH OF
THE EXTENDED AND EVEN THE SINGLE DIGITS ON THURSDAY. THE MOST
SIGNIFICANT CONCERN IS THE WIND CHILL TEMPERATURES THOUGH...AS
WIND CHILL VALUES FROM THURSDAY INTO FRIDAY WILL BE BELOW ZERO
WITH SOME AREAS APPROACHING 15 DEGREES BELOW ZERO EARLY THURSDAY
MORNING. RECORD COOL HIGHS MAY BE SET THURSDAY DUE TO THE 30
DEGREE BELOW NORMAL HIGHS EXPECTED.
BILLINGS WRIGHT
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1130 PM CST SUN FEB 2 2014
VFR CONDITIONS EXPECTED FOR AT LEAST THE FIRST 12 TO 18 HOURS....AS
WINDS GRADUALLY RETURN TO THE S-SE. WILL SEE A GENERAL DECREASE IN
CEILING HEIGHTS ON MON EVENING...AS A SIGNIFICANT WINTER STORM
BEGINS TO AFFECT THE PLAINS. WILL SEE THE FIRST SIGNS OF THE WINTER
STORM MOVE INTO SOUTH CENTRAL KS...FOR MON EVENING...WITH MVFR CIGS
AND VSBYS DEVELOPING WITH LIGHT SNOW BY AROUND 04-05Z/TUE. THIS
LIGHT SNOW WILL AFFECT THE KICT/KHUT TAF SITES FIRST...BUT EXPECT
THE SNOW TO OVERSPREAD THE KRSL/KSLN TAF AS WELL BY AROUND 06Z/TUE.
KETCHAM
&&
.CLIMATE...
ISSUED AT 403 AM CST MON FEB 3 2014
WHILE RECORD LOWS ARE NOT FORECAST...THE COLD DAYTIME TEMPERATURES
MAY CAUSE RECORD COOLEST HIGHS ON WEDNESDAY AND THURSDAY. FORECAST
WILL BE CLOSE FOR WEDNESDAY...BUT SOME RECORD COOLEST HIGHS ARE
FORECAST FOR THURSDAY.
WEDNESDAY FEBRUARY 5TH, 2014
RECORD COOLEST HIGH
WICHITA....3 DEGREES IN 1982
RUSSELL....5 DEGREES IN 1989
SALINA.....8 DEGREES IN 1989
CHANUTE....10 DEGREES IN 1982
THURSDAY FEBRUARY 6TH, 2014
RECORD COOLEST HIGH
WICHITA....11 DEGREES IN 1893
RUSSELL....18 DEGREES IN 1971
SALINA.....15 DEGREES IN 1971
CHANUTE....14 DEGREES IN 1899
BILLINGS WRIGHT
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT 39 25 27 6 / 10 90 100 60
HUTCHINSON 38 23 26 4 / 10 90 100 60
NEWTON 38 24 25 3 / 10 90 100 70
ELDORADO 39 25 27 5 / 0 90 100 60
WINFIELD-KWLD 41 26 28 8 / 0 90 100 50
RUSSELL 37 21 24 2 / 10 90 100 60
GREAT BEND 37 22 26 3 / 10 90 100 60
SALINA 38 23 25 3 / 10 100 100 70
MCPHERSON 38 23 26 3 / 10 100 100 70
COFFEYVILLE 41 27 31 12 / 0 60 100 60
CHANUTE 40 25 29 10 / 0 60 100 70
IOLA 39 25 28 9 / 0 60 100 70
PARSONS-KPPF 40 25 31 11 / 0 60 100 60
&&
.ICT WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT CST
TUESDAY NIGHT FOR KSZ071-072-093>096-098>100.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO MIDNIGHT CST
TUESDAY NIGHT FOR KSZ032-033-047>053-067>070-082-083-091-092.
&&
Hazardous weather outlook, Feb 2, 3:44 PM CST, 12 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
344 PM CST SUN FEB 2 2014
KSZ032-033-047>053-067>072-082-083-091>096-098>100-032145-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
344 PM CST SUN FEB 2 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.
.DAY ONE...TONIGHT
WIND CHILLS FROM ZERO TO 5 BELOW ARE POSSIBLE AFTER MIDNIGHT
ACROSS CENTRAL KANSAS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A STRONG WINTER STORM IS EXPECTED TO AFFECT THE AREA STARTING
MONDAY NIGHT AND CONTINUING INTO TUESDAY NIGHT. A WINTER STORM
WATCH HAS BEEN POSTED FOR MUCH OF CENTRAL...SOUTH CENTRAL AND
SOUTHEAST KANSAS...FOR THE POTENTIAL OF HEAVY SNOW WITH SOME
BLOWING AND DRIFTING SNOW.
AN EXTENDED PERIOD OF COLD WEATHER IS LIKELY FROM TUESDAY NIGHT
THROUGH FRIDAY MORNING. FORECAST WIND CHILLS DURING THIS PERIOD
WILL RANGE FROM ZERO TO AROUND 15 BELOW ZERO.
ANOTHER ROUND OF WINTER WEATHER...MAINLY SNOW...COULD ARRIVE AS
EARLY AS THURSDAY BUT IS MORE LIKELY ON FRIDAY NIGHT AND SATURDAY.
ACCUMULATING SNOW IS EXPECTED WITH THIS SYSTEM WHICH COULD ALSO
IMPACT TRAVEL EARLY NEXT WEEKEND.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
KED
Heavy Snow, Russell
- When
- February 3, 4:24 AM CST to February 4, 11:54 PM CST
- Where
- Russell forecast zone
- Property damage
- $180,000
- Reported by
- Trained Spotter
- Coordinates
- 38.915, -98.762 (the zone’s center; the record gives no point)
Six to eight inches of snow fell across the county, with the higher amounts across the southeast part of the county. Numerous auto slide offs were reported along Interstate 70.
Heavy Snow, Lincoln
- When
- February 3, 4:24 AM CST to February 4, 11:54 PM CST
- Where
- Lincoln forecast zone
- Property damage
- $100,000
- Reported by
- Trained Spotter
- Coordinates
- 39.045, -98.208 (the zone’s center; the record gives no point)
Six to nine inches of snow fell across the county. Blowing and drifting snow made roadways impassible. Numerous auto accidents and slide offs occurred along Interstate 70.
Heavy Snow, Ellsworth
- When
- February 3, 4:24 AM CST to February 4, 11:54 PM CST
- Where
- Ellsworth forecast zone
- Property damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 38.697, -98.205 (the zone’s center; the record gives no point)
Six to ten inches fell across the county. Numerous auto slide offs and accidents occurred along Interstate 70. Blowing and drifting of the snow made county roads impassible.
Heavy Snow, Barton
- When
- February 3, 4:24 AM CST to February 4, 11:54 PM CST
- Where
- Barton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.479, -98.756 (the zone’s center; the record gives no point)
Six to nine and half inches of snow fell across the county. Blowing and drifting of the snow made county roads impassible.
Heavy Snow, Saline
- When
- February 3, 4:24 AM CST to February 4, 11:54 PM CST
- Where
- Saline forecast zone
- Property damage
- $300,000
- Reported by
- Trained Spotter
- Coordinates
- 38.784, -97.650 (the zone’s center; the record gives no point)
Nine inches to near a foot of snow fell across the county. The intersection of Interstate 70 and Interstate 135 was closed for a short time due to a jack knifed semi tractor trailer. Numerous other accidents and slide offs were reported across the area including the city of Salina. Blowing and drifting of the snow made side roads impassible.
Heavy Snow, Rice
- When
- February 3, 4:24 AM CST to February 4, 11:54 PM CST
- Where
- Rice forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.347, -98.201 (the zone’s center; the record gives no point)
Six to eight inches of snow fell across the county. Some blowing of drifting of the snow occurred, which made roads difficult to impassible.
Heavy Snow, McPherson
- When
- February 3, 4:24 AM CST to February 4, 11:54 PM CST
- Where
- McPherson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.392, -97.648 (the zone’s center; the record gives no point)
Six to ten inches of snow fell across the county, with the heaviest snowfall amounts over the southern half of the county. Blowing and drifting of the snow made county roads impassible.
Heavy Snow, Marion
- When
- February 3, 4:24 AM CST to February 4, 11:54 PM CST
- Where
- Marion forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.359, -97.097 (the zone’s center; the record gives no point)
Seven inches to near one foot of snow fell across the county. The blowing and drifting of the snow made county roads impassible.
Heavy Snow, Chase
- When
- February 3, 4:24 AM CST to February 4, 11:54 PM CST
- Where
- Chase forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 38.302, -96.594 (the zone’s center; the record gives no point)
Six inches of snow fell across the county. Blowing and drifting of the snow made county roads impassible.
Heavy Snow, Reno
- When
- February 3, 4:24 AM CST to February 4, 11:54 PM CST
- Where
- Reno forecast zone
- Property damage
- $500,000
- Reported by
- Trained Spotter
- Coordinates
- 37.953, -98.086 (the zone’s center; the record gives no point)
Six to twelve inches of snow fell across the county. In the city of Hutchinson, 11.5 inches of snow fell. Numerous auto slide offs and accidents were reported. Blowing and drifting of the snow made county roads impassible.
Heavy Snow, Harvey
- When
- February 3, 4:24 AM CST to February 4, 11:54 PM CST
- Where
- Harvey forecast zone
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 1 indirect
- Property damage
- $250,000
- Reported by
- Trained Spotter
- Coordinates
- 38.043, -97.427 (the zone’s center; the record gives no point)
Six to eight inches of snow fell across the county. This led to numerous auto accidents and slide offs. One accident in particular occurred along Interstate 135, just north of Hesston. A two vehicle accident occurred, that killed a Moundridge man, as his pickup lost control and skidded into the oncoming traffic lane and was hit by another pickup coming the other way. The driver of the other pickup also sustained injuries that were not life threatening.
Heavy Snow, Kingman
- When
- February 3, 4:24 AM CST to February 4, 11:54 PM CST
- Where
- Kingman forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.559, -98.136 (the zone’s center; the record gives no point)
Six to nine inches of snow fell across the county. Blowing and drifting snow made county roads impassible. Numerous auto slide offs and accidents occurred.
Heavy Snow, Harper
- When
- February 3, 4:24 AM CST to February 4, 11:54 PM CST
- Where
- Harper forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.192, -98.075 (the zone’s center; the record gives no point)
Five to seven inches of snow fell across the county.
Heavy Snow, Sedgwick
- When
- February 3, 4:24 AM CST to February 4, 11:54 PM CST
- Where
- Sedgwick forecast zone
- Injuries
- 0 direct, 12 indirect
- Property damage
- $1.0 million
- Reported by
- Broadcast Media
- Coordinates
- 37.685, -97.461 (the zone’s center; the record gives no point)
Nine to twelve inches of snow fell across the county, with the highest amounts over the northwest portion of the county. The city of Wichita, recorded 8.7 inches of snow. Over a hundred auto accidents were reported in the city of Wichita, with 12 injuries. The high rate of the snow and the extreme cold that dropped temperatures into the single digits, hard packed the snow onto roads, which kept most city streets very slick for an additional 2 to 3 days.
Heavy Snow, Sumner
- When
- February 3, 4:24 AM CST to February 4, 11:54 PM CST
- Where
- Sumner forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.237, -97.477 (the zone’s center; the record gives no point)
Five to six inches of snow fell across the county, with the highest amounts in the north part of the county.
Heavy Snow, Butler
- When
- February 3, 4:24 AM CST to February 4, 11:54 PM CST
- Where
- Butler forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.781, -96.839 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county. The heaviest snow amounts were across the northern portion of the county. Numerous auto accidents and slide offs were reported. Blowing and drifting of the snow made county roads almost impassible.
Heavy Snow, Greenwood
- When
- February 3, 4:24 AM CST to February 4, 11:54 PM CST
- Where
- Greenwood forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.878, -96.233 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county. Blowing and drifting of the snow made county roads almost impassible.
Heavy Snow, Cowley
- When
- February 3, 3:38 PM CST to February 4, 11:54 PM CST
- Where
- Cowley forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.238, -96.837 (the zone’s center; the record gives no point)
Four to seven inches of snow fell across he county. Arkansas City measured 5.5 inches, while Winfield measured 5.3 inches.
Heavy Snow, Elk
- When
- February 3, 3:38 PM CST to February 4, 11:54 PM CST
- Where
- Elk forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 37.454, -96.244 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county. The town of Howard measured 5.3 inches.
Heavy Snow, Chautauqua
- When
- February 3, 3:38 PM CST to February 4, 11:54 PM CST
- Where
- Chautauqua forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.150, -96.245 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county.
Heavy Snow, Woodson
- When
- February 3, 3:38 PM CST to February 4, 11:54 PM CST
- Where
- Woodson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.887, -95.740 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county. The town of Toronto measured four inches of snow.
Heavy Snow, Wilson
- When
- February 3, 3:38 PM CST to February 4, 11:54 PM CST
- Where
- Wilson forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.559, -95.743 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county.
Heavy Snow, Allen
- When
- February 3, 3:38 PM CST to February 4, 11:54 PM CST
- Where
- Allen forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.886, -95.301 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county.
Heavy Snow, Neosho
- When
- February 3, 3:38 PM CST to February 4, 11:54 PM CST
- Where
- Neosho forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.559, -95.307 (the zone’s center; the record gives no point)
Four to six inches of snow fell across the county.
Winter Weather, Montgomery
- When
- February 3, 3:38 PM CST to February 4, 11:54 PM CST
- Where
- Montgomery forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.193, -95.743 (the zone’s center; the record gives no point)
One to two inches of snow fell across the county.
Winter Weather, Labette
- When
- February 3, 3:38 PM CST to February 4, 11:54 PM CST
- Where
- Labette forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 37.191, -95.298 (the zone’s center; the record gives no point)
One to two inches of snow fell across the county.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Illinois, February 3 to 4, 20143 deaths · 1 event
- Winter Weather in Texas, February 3 to 4, 20141 death · 4 injured · 1 event
- Winter Storm in Idaho, February 3 to 4, 20141 death · 2 events
- Extreme Cold and Winter Weather in Montana, February 3 to 7, 20141 injured · 10 events
- Heavy Snow and Winter Weather in New York, February 3, 201415 events
- Heavy Snow and Winter Weather in New Jersey, February 3 to 4, 201414 events
- Heavy Snow and Winter Weather in Pennsylvania, February 3, 201413 events
- Heavy Snow in Kansas, February 3 to 4, 201411 events
- Heavy Snow in Pennsylvania, February 3, 201410 events
- Heavy Snow in New Jersey, February 3, 20149 events
- Heavy Snow and Winter Weather in Connecticut, February 3, 20145 events
- Winter Storm in Colorado, February 3 to 5, 20145 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 502566, 502567, 502568, 502569, 502570, 502571, 502572, 502573, 502575, 502576, 502577, 502578, 502579, 502580, 502581, 502582, 502583, 504175, 504180, 504189, 504193, 504195, 504200, 504202, 504360, 504363.